Alert archive / Arizona / Wind Advisories in 2023
Wind Advisory 6, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 21, 2023, 2:37 AM MST for 5 counties in Arizona. It took effect at Mar 21, 2023, 11:00 AM MST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2023, 2:37 AM MST (09:37 UTC)
- In effect from
- Mar 21, 2023, 11:00 AM MST
- Expired
- Mar 22, 2023, 5:00 PM MST
- In force
- 30 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 43 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401 WWUS75 KTWC 210937 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 237 AM MST Tue Mar 21 2023 AZZ501>504-507-508-212200- /O.NEW.KTWC.WI.Y.0006.230321T1800Z-230322T1200Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, Vail, Sierra Vista, Benson, and Willcox 237 AM MST Tue Mar 21 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST WEDNESDAY... * WHAT...Periods of south or southwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Lower elevations of Pima, Santa Cruz and Cochise counties. * WHEN...From 11 AM this morning to 5 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong cross winds could affect high profile vehicles along Interstate 10. Winds may create areas of blowing dust, especially along Highway 86 west of Tucson and along Interstate 10 between Willcox and the New Mexico state line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys with higher gusts likely. This could make driving difficult...especially for high profile vehicles. && $$ AZZ512>515-212200- /O.NEW.KTWC.WI.Y.0006.230321T1800Z-230322T1200Z/ Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 237 AM MST Tue Mar 21 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST WEDNESDAY... * WHAT...Periods of southwest winds 30 to 40 mph with gusts up to 50 mph. * WHERE...Mountain ranges of Pima, Santa Cruz and Cochise counties including the Chiricahua, Dragoon, Mule, Huachuca, Santa Rita, Catalina, Rincon and Baboquivari Mountains. * WHEN...From 11 AM this morning to 5 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 35 mph or greater above 5000 feet with higher gusts are also likely. Winds could down tree limbs and power lines resulting in power outages. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
202 WWUS75 KTWC 212124 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 224 PM MST Tue Mar 21 2023 AZZ507-508-221200- /O.EXT.KTWC.WI.Y.0006.000000T0000Z-230323T0000Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet- Including the cities of Sierra Vista, Benson, and Willcox 224 PM MST Tue Mar 21 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Periods of south or southwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Lower elevations of Pima, Santa Cruz and Cochise counties. * WHEN...Until 5 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong cross winds could affect high profile vehicles along Interstate 10. Winds may create areas of blowing dust, especially along Highway 86 west of Tucson and along Interstate 10 between Willcox and the New Mexico state line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ512-513-221200- /O.EXT.KTWC.WI.Y.0006.000000T0000Z-230323T0000Z/ Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Chiricahua NM and Bisbee 224 PM MST Tue Mar 21 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Periods of southwest winds 30 to 40 mph with gusts up to 50 mph. * WHERE...Mountain ranges of Pima, Santa Cruz and Cochise counties including the Chiricahua, Dragoon, Mule, Huachuca, Santa Rita, Catalina, Rincon and Baboquivari Mountains. * WHEN...Until 5 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ501>504-221200- /O.CON.KTWC.WI.Y.0006.000000T0000Z-230322T1200Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, and Vail 224 PM MST Tue Mar 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... * WHAT...Periods of south or southwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Lower elevations of Pima, Santa Cruz and Cochise counties. * WHEN...From 11 AM this morning to 5 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong cross winds could affect high profile vehicles along Interstate 10. Winds may create areas of blowing dust, especially along Highway 86 west of Tucson and along Interstate 10 between Willcox and the New Mexico state line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ514-515-221200- /O.CON.KTWC.WI.Y.0006.000000T0000Z-230322T1200Z/ Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Mount Lemmon and Summerhaven 224 PM MST Tue Mar 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... * WHAT...Periods of southwest winds 30 to 40 mph with gusts up to 50 mph. * WHERE...Mountain ranges of Pima, Santa Cruz and Cochise counties including the Chiricahua, Dragoon, Mule, Huachuca, Santa Rita, Catalina, Rincon and Baboquivari Mountains. * WHEN...From 11 AM this morning to 5 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
759 WWUS75 KTWC 212338 CCA NPWTWC URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Tucson AZ 438 PM MST Tue Mar 21 2023 AZZ507-508-221200- /O.COR.KTWC.WI.Y.0006.000000T0000Z-230323T0000Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet- Including the cities of Sierra Vista, Benson, and Willcox 438 PM MST Tue Mar 21 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...South or southwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Lower elevations of Pima, Santa Cruz and Cochise counties. * WHEN...In effect through 5 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong cross winds could affect high profile vehicles. Winds may produce areas of blowing dust, especially along Interstate 10 near the Willcox Playa and between Willcox and the New Mexico state line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ512-513-221200- /O.COR.KTWC.WI.Y.0006.000000T0000Z-230323T0000Z/ Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Chiricahua NM and Bisbee 438 PM MST Tue Mar 21 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph. * WHERE...Mountain ranges of Pima, Santa Cruz and Cochise counties including the Chiricahua, Dragoon, Mule, Huachuca, Santa Rita, Catalina, Rincon and Baboquivari Mountains. * WHEN...In effect through 5 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ501>504-221200- /O.COR.KTWC.WI.Y.0006.000000T0000Z-230322T1200Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, and Vail 438 PM MST Tue Mar 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... * WHAT...South or southwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Lower elevations of Pima, Santa Cruz and Cochise counties. * WHEN...In effect through 5 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong cross winds could affect high profile vehicles. Winds may produce areas of blowing dust, especially along Highway 86 west of Tucson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ514-515-221200- /O.COR.KTWC.WI.Y.0006.000000T0000Z-230322T1200Z/ Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Mount Lemmon and Summerhaven 438 PM MST Tue Mar 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph. * WHERE...Mountain ranges of Pima, Santa Cruz and Cochise counties including the Chiricahua, Dragoon, Mule, Huachuca, Santa Rita, Catalina, Rincon and Baboquivari Mountains. * WHEN...In effect through 5 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
823 WWUS75 KTWC 220855 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 155 AM MST Wed Mar 22 2023 AZZ501>504-514-515-221000- /O.CAN.KTWC.WI.Y.0006.000000T0000Z-230322T1200Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, Vail, Mount Lemmon, Summerhaven, and Kitt Peak 155 AM MST Wed Mar 22 2023 ...WIND ADVISORY IS CANCELLED... While southwest winds may reach speeds of 15 to 25 mph with occasional gusts of 30 to 35 mph in a few locations, winds are no longer expected to meet advisory criteria in most of Pima and Santa Cruz counties. $$ AZZ507-508-230000- /O.CON.KTWC.WI.Y.0006.000000T0000Z-230323T0000Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet- Including the cities of Sierra Vista, Benson, Willcox, and Douglas 155 AM MST Wed Mar 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Lower elevations of Cochise County. * WHEN...In effect through 5 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds could affect high profile vehicles. Winds could produce areas of blowing dust, especially along Interstate 10 near the Willcox Playa and between Willcox and the New Mexico state line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys. Higher gusts are also likely. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ512-513-230000- /O.CON.KTWC.WI.Y.0006.000000T0000Z-230323T0000Z/ Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Chiricahua NM, Bisbee, Canelo Hills, and Madera Canyon 155 AM MST Wed Mar 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph. * WHERE...Mountain ranges of Cochise County including the Chiricahua, Dragoon, Mule and Huachuca Mountains. * WHEN...In effect through 5 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 35 mph or greater above 5000 feet are expected. Higher gusts are also likely. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KD
238 WWUS75 KTWC 230022 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 522 PM MST Wed Mar 22 2023 AZZ507-508-512-513-230130- /O.EXP.KTWC.WI.Y.0006.000000T0000Z-230323T0000Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Chiricahua NM, Bisbee, and Canelo Hills 522 PM MST Wed Mar 22 2023 ...WIND ADVISORY HAS EXPIRED... Winds will remain gusty with local gusts up to 40 mph through sunset, then diminish overnight. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 21, 2:31 AM MST, 6 minutes earlier.
Area forecast discussion, Mar 21, 2:31 AM MST, 6 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 231 AM MST Tue Mar 21 2023 .SYNOPSIS...A strong storm system will affect the area through Wednesday night with periods of strong winds today into Wednesday and scattered showers mainly on Wednesday. It will also usher in much cooler temperatures Wednesday into the weekend. && .DISCUSSION...A strong storm currently approaching the California coast will gradually translate eastward while filling. This system will have a variety of significant impacts for Arizona, heavy precipitation for central and northern parts of the state and periods of strong and gusty winds for southern Arizona, our focus. Ensemble solutions continue to suggest central and western Pima county are potentially looking at a climatologically significant wind event with the NAEFS showing it at a greater than 99th percentile event for late March and the ECMWF EFI also showing this area to also be well outside climatology. Tweaked the winds in this area a bit and we also decided to hoist a wind advisory for that area east to Cochise County at this time. This has been debated the last couple of days as not every locations within the advisory area will meet criteria and it isn't expected to be consistently windy everywhere either. With typical storm systems the Sierra Vista area can get cranked up, however this storm has a bit more of a southerly component which may limit the downslope affect. Anyway, for now we have the advisory from 18z through 12z Wednesday for Pima, Santa Cruz and Cochise counties. The wind will impact fewer locations during the nighttime hours and will be hit and miss. Also, will likely need to extend into Wednesday for eastern areas on later shifts once we see how this plays out. In other words, adjustments are likely. As for precipitation, the trend for southern Arizona continues to see diminished modeled rainfall while central and northern AZ remains the focus. Not really expecting any rainfall today and much of tonight and will need to wait until Wednesday when the front gets closer. Even then it will more than likely be scattered showers rather than a solid area of precipitation. Parts of southeast Cochise county may not even see any rain from this event. As far as snow, the snow level will remain quite high through most of the time it is precipitating with a few inches above 8,000 for the Sky Islands. The high elevations of the White mountains will be closer to the focus of heavier precipitation and should see up to a foot of new snow through this event above about 8-8500 feet. Lastly, this system will bring rather cool air along with it with highs running 10-20 degrees cooler Wednesday and Thursday. Then lingering troughiness across the west will hold temperatures well below climo through the weekend although precipitation should remain to our north. && .AVIATION...Valid through 22/12Z. SCT-BKN clouds 9-13k ft MSL through the period with local MVFR CIGS and mtn obscurations in SCT SHRA north of KAVQ-KSAD-KCFT after 21/18Z becoming NRMS SHRA/ISOLD TSRA aft 22/06Z. S-SW SFC winds increasing to 18-28 kts with gusts 35-45 kts aft 18Z especially south of KGXF- KAVQ-KLSB creating ISOLD BLDU. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A strong storm system will bring strong and gusty winds to the area today through Wednesday and scattered precipitation very late tonight through Wednesday night and possibly into early Thursday. Cooler than normal temperatures will linger through the weekend with the air mass gradually drying out resulting in Min RH levels dipping into the single digits early next week. && .TWC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 5 AM MST Wednesday for AZZ501>504-507-508-512>515. && Public...Cerniglia Aviation...Drozd Fire Weather....Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.